Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Numerical comparisons of nonlinear convergence accelerators
HTML articles powered by AMS MathViewer

by David A. Smith and William F. Ford PDF
Math. Comp. 38 (1982), 481-499 Request permission


As part of a continuing program of numerical tests of convergence accelerators, we have compared the iterated Aitken’s ${\Delta ^2}$ method, Wynn’s $\varepsilon$ algorithm, Brezinski’s $\theta$ algorithm, and Levin’s u transform on a broad range of test problems: linearly convergence alternating, monotone, and irregular-sign series, logarithmically convergent series, power method and Bernoulli method sequences, alternating and monotone asymptotic series, and some perturbation series arising in applications. In each category either the $\varepsilon$ algorithm or the u transform gives the best results of the four methods tested. In some cases differences among methods are slight, and in others they are quite striking.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65B10, 65-04
  • Retrieve articles in all journals with MSC: 65B10, 65-04
Additional Information
  • © Copyright 1982 American Mathematical Society
  • Journal: Math. Comp. 38 (1982), 481-499
  • MSC: Primary 65B10; Secondary 65-04
  • DOI:
  • MathSciNet review: 645665